Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 436, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 25, 2012, 7:00 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 25, 2012, 7:31 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 7:02 PM CDT | HAIL 1.75 | 6 N Bellmont, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS53 KPAH 260000
SVRPAH
ILC047-185-260045-
/O.NEW.KPAH.SV.W.0436.120926T0000Z-120926T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
NORTHERN WABASH COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 745 PM CDT.
* AT 656 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MOUNT
CARMEL...MOVING NORTHEAST AT 15 MPH. QUARTER SIZE HAIL WAS
REPORTED IN BELLMONT AT 658 PM CDT.
* LOCATIONS IN THE WARNED AREA INCLUDE...
LANCASTER AND ALLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3856 8764 3839 8789 3841 8798 3857 8791
3857 8764
TIME...MOT...LOC 2359Z 226DEG 13KT 3844 8790
WIND...HAIL 60MPH 1.00IN
$$
RST2 follow-up statements
300
WWUS53 KPAH 260018
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT TUE SEP 25 2012
ILC047-260027-
/O.CAN.KPAH.SV.W.0436.000000T0000Z-120926T0045Z/
EDWARDS IL-
718 PM CDT TUE SEP 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS COUNTY IN
SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3856 8764 3842 8785 3845 8792 3857 8791
3857 8764
TIME...MOT...LOC 0017Z 226DEG 13KT 3848 8785
$$
ILC185-260045-
/O.CON.KPAH.SV.W.0436.000000T0000Z-120926T0045Z/
WABASH IL-
718 PM CDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WABASH COUNTY IN SOUTHEAST ILLINOIS UNTIL 745 PM CDT...
AT 712 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES SOUTH OF LANCASTER...OR 6 MILES
NORTHWEST OF MOUNT CARMEL...MOVING NORTHEAST AT 15 MPH.
GOLFBALL SIZE HAIL WAS REPORTED 6 MILES NORTH OF BELLMONT AT 702 PM
CDT. THOUGH THE STORM HAS WEAKENED A LITTLE...QUARTER SIZE HAIL IS
STILL POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3856 8764 3842 8785 3845 8792 3857 8791
3857 8764
TIME...MOT...LOC 0017Z 226DEG 13KT 3848 8785
WIND...HAIL 60MPH 1.00IN
$$228
WWUS53 KPAH 260031
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT TUE SEP 25 2012
ILC185-260041-
/O.CAN.KPAH.SV.W.0436.000000T0000Z-120926T0045Z/
WABASH IL-
731 PM CDT TUE SEP 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WABASH COUNTY IN
SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3856 8764 3842 8785 3845 8792 3857 8791
3857 8764
TIME...MOT...LOC 0031Z 226DEG 13KT 3852 8780
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:07 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 25, 3:07 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CDT TUE SEP 25 2012 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) ISSUED AT 305 PM CDT TUE SEP 25 2012 AT THE TIME OF THIS WRITING A NW-SE ORIENTED WARM FRONT APPEARED TO BE LOCATED ALONG THE NORTHERN FRINGES OF OUR CWA AND IS EXPECTED TO CONTINUE LIFTING NORTH THROUGH THE EVENING HOURS. OTHERWISE A COLD FRONT/SFC TROF IS EXPECTED TO DROP SLOWLY INTO OUR CWA AND BECOME QUASI-STATIONARY. IN THE WARM SECTOR THE ATMOSPHERE HAS BECOME QUITE UNSTABLE THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WEST CENTRAL MISSOURI INTO CENTRAL ILLINOIS IS EXPECTED TO SAG INTO THE NORTHERN SECTIONS OF OUR CWA THIS AFTERNOON AND EVENING. WITH ADEQUATE AMOUNTS OF INSTABILITY...MOISTURE...AND SHEAR IN PLACE SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...AN ISOLATED TORNADO OR TWO IS NOT OUT OF THE QUESTION. THROUGH THE REMAINDER OF THE SHORT TERM PERIOD THE AFOREMENTIONED E-W SURFACE BOUNDARY IS FORECAST TO MEANDER BACK AND FORTH ACROSS OUR CWA. THIS COMBINED WITH A SERIES OF RIPPLES OF UPPER LEVEL ENERGY SHOOTING ACROSS THE REGION WILL GENERATE CHANCES OF PRECIPITATION EACH PERIOD...WITH THE NORTHERN THIRD EXPECTED TO RECEIVE THE MOST QPF THROUGH THE PERIOD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 305 PM CDT TUE SEP 25 2012 THE LATEST DETERMINISTIC ECMWF AND GFS MODEL RUNS ARE IN FAIR AGREEMENT WITH PUSHING A VERY SHALLOW COLD FRONT THROUGH MOST OF THE AREA BY THURSDAY MORNING. THEN STALLING AND MEANDERING THE FRONT OVER THE AREA UNTIL SATURDAY NIGHT. HERE IS WHERE THE AFOREMENTIONED MODELS REALLY START TO DIVERGE. THE GFS IS THE MOST AGGRESSIVE WITH PUSHING THE FRONT THROUGH AND PHASE WITH A SURFACE LOW THAT MOVES OUT OF TX ACROSS THE GULF STATES MUCH FASTER THAN THE ECMWF. HOWEVER BOTH PUSH THE FRONT THROUGH WITH PRECIP ENDING SAT AFTN WITH GFS AND SAT NGT WITH ECMWF. SO DEPENDING ON WHAT THE EXTENDED INIT GENERATES WILL TRY TO DRY THE WEEKEND OUT A BIT IF POSSIBLE...IN CONTRAST TO THE WORK WEEK. PER HPC THE ECENS WAS MORE POTENT WITH PU TEMPERATURES WILL COOL FROM ABOVE NORMAL AT THE BEGINNING OF THE EXTENDED TO NEAR OR EVEN BELOW NORMAL BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1220 PM CDT TUE SEP 25 2012 VFR CIGS AND VSBYS EXPECTED AT ALL TAF SITES THROUGH THE FIRST TWO THIRDS OF THE PERIOD. AS A FRONT SAGS SOUTHWARD INTO THE REGION WEDNESDAY MORNING...TSRA CHANCES INCREASE...ESPECIALLY AT KEVV WHERE THEY MAY SEE MVFR CIGS/VSBYS IN TSRA. VCTS POSSIBLE AT KCGI AND KOWB AFT 12-14Z. SOUTHERLY WINDS 10-20 MPH THIS AFTERNOON WILL DROP OFF TO AOB 10 KTS OVERNIGHT...THEN VEER AROUND TO THE SOUTHWEST AOB 10 KTS AFT 14Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX....KH
Hazardous weather outlook, Sep 25, 3:40 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT TUE SEP 25 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-262045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DROP SOUTHWARD INTO THE NORTHERN TWO THIRDS OF THE QUAD STATE REGION THIS AFTERNOON THROUGH WEDNESDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING GENERALLY NORTH OF A LINE FROM CENTRAL CITY KENTUCKY TO VAN BUREN MISSOURI...WITH LARGE HAIL... DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. AREAS NORTH OF INTERSTATE 64 WILL BE THE MOST SUCCEPTIBLE TO MINOR FLOODING AS A FEW OF THE LOCALES IN THAT AREA RECEIVED FROM ONE TO TWO INCHES OF RAIN EARLIER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE QUAD STATE REGION FROM WEDNESDAY THROUGH SATURDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 31 min |
| Sep 26, 7:02 AM CDT | Areal Flood Advisory | PAH | Edwards, Jefferson, Wabash, Wayne | 6 hr |
| Sep 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.